• question-icon

    What causes fever and chills while on Clindamycin?

default
Posted on Thu, 6 Jul 2017 in Infections
Question: I am female, Caucasian and almost 85 years old. For the past month or so, I have been alternately hot and cold. Before that, I was cold most of the time. The only change in meds is I am currently on a 3 month regimen of Clindamycin 3 times a day for 3 months for a bone infection in my mouth.
doctor
Answered by Dr. Monika Dede 1 hour later
Brief Answer:
These could be side effects of Clindamycin.

Detailed Answer:
Hello! I have been through your question.

Related your concern and based on your history (taking clindamycin) I think that these symptoms could be as a result of Clindamycin' s side effects.
It is known that Clindamycin could cause fever with chills as side effects.

I suggest to talk with your doctor about this situation and please don't stop clindamycin without consultation with him.

I hope my answer helps you.
I wish you a quick recovery.
Regards.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Monika Dede 10 hours later
I will not stop taking the Clindamycin. I am going to have an implant to keep my dentures in and have had surgery to get the deteriorated bone out. I will continue the Clindamycin for 3 months and, if the small bacteria is gone, I can have the implants. I am not having fever or chills, but just alternately hot and cold. Is there anything else that could be causing this?
doctor
Answered by Dr. Monika Dede 18 hours later
Brief Answer:
Please see the detailed answer below.

Detailed Answer:
Hello! Thank you writing back.
I am sorry for my late response.


Usually it is known that hot and cold symptoms are very often caused by anxiety,and other causes may include starting a new medication, or infections or hormonal imbalance as well.
So, based on this I suggest to do some lab test ,( full blood count, thyroid hormones, azotemia, creatinine, urine test, Protein C reactive) and meet a psychiatrist to exclude anxiety as well.

I hope my answer helps you.
I wish you a quick recovery.
Regards.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Monika Dede

Infectious Diseases Specialist

Practicing since :2003

Answered : 937 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Azotemia

doctor1 MD

Hi Dr. Rynne, Three weeks ago I had a bad bout of what my doctor thought was salmonella caused by bad chicken. The diarrhea and nausea continued...

doctor1 MD

I was diagnosed as having an infection of Brusella Bacteria. Two medicines were prescribed, doxycycline mono 100 mg and rifampin 300 mg . Each to...

doctor1 MD

i recently operated for removal of kidney stone 3 days back.my urea level is 158,serum creatinine -7 but na+,k+ levels are ok. after dialyzed 7...

doctor1 MD

I am 40 years old. My urea level is 145. My creatinine is 6.3. But Iam working actively and there is no swelling in face or legs and I am not...

doctor1 MD

My creatinine was increase without any cause 5 months ago and I was go to dailiasis 3 times after dialysis it is consistent range between 4- 5 all...

doctor1 MD

I am a 78 year old female. My creatinine is 3.51, urea is 57 and potassium level is 4.6. I am undergoing dialysis. What is the prognosis? Will my...

Get personalised answers from verified doctor in minutes across 80+ specialties

195 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Monika Dede
  • Q - Can HIV be contracted from biting someone on the clothing?

  • Q - Suggest treatment for fever, lack of appetite and loose stool

  • Q - Suggest treatment for persistent headache while on antibiotics

  • Q - Suggest treatment for recurrent malaria

  • Q - What does my IGG result report indicate?

  • Q - What causes lymph node swelling while treating tuberculosis?

  • Q - Can HIV be contracted through oral sex?

  • Q - Suggest treatment for red bumps on the vaginal lips and inner groin area

  • Q - Suggest treatment for severe sore throat and jaw pain

  • Q - Is HIV RNA test done 2 weeks post exposure conclusive?

backtotop2